MAUDE Adverse Event Report: SYNTHES GMBH 2.7 VA LCKNG SCR SLF-TPNG T8 SD REC 18; PLATE,FIXATION,BONE

SYNTHES GMBH 2.7 VA LCKNG SCR SLF-TPNG T8 SD REC 18; PLATE,FIXATION,BONE
Model Number 02.211.018
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional device product code: hrs.Reporter is a j&j sales representative.Investigation summary: investigation flow: damage.Visual inspection: the 2.7 va lckng scr slf-tpng t8 sd rec 18 (p/n: 02.211.018, lot number: unk) was received at us cq.Visual inspection of the complaint device showed some damage to the threads.The device failure/ defect was identified.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/ specification review: no design issues or discrepancies were identified.The complaint was confirmed.Investigation conclusion: this complaint is confirmed as the threads were damaged.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: lot number is unknown, and therefore, dhr could not be completed.If the lot number can be confirmed, the dhr will be revisited.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, a patient underwent the revision procedure of a tmt-1 due to pseudarthrosis.Initial procedure was performed on (b)(6) 2020 with arthrodesis with 2.7mm variable angle (va) x-plate.Postoperatively, one (1) 2.7mm va locking screw was also broken in the shaft of the screw.The screw was partially explanted during revision procedure.The screw shaft remained in the bone, based on surgeons decision not to remove the broken shaft.Revision was successfully completed without any issue.There was no surgical delay.No further information provided.This report is for one (1)2.7 va lckng scr slf-tpng t8 sd rec 18.This is report 3 of 3 for complaint (b)(4).

Brand Name
2.7 VA LCKNG SCR SLF-TPNG T8 SD REC 18
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11792631
Report Number8030965-2021-03712
Device Sequence Number3869305
Product Code HRS
UDI-Device Identifier10886982053602
UDI-Public(01)10886982053602
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.018
Device Catalogue Number02.211.018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age41 YR
Patient Weight100